MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Initial reporter occupation: unknown.Initial reporter also sent report to fda: unknown.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.During the procedure, the drainage catheter "came apart" between the hub and the catheter.The patient required a second procedure.No other adverse effects were reported for this incident.Additional information regarding patient, event, and device details has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Additional information received (b)(6) 2019 indicates the catheter was found to be disconnected 6 days after placement and required a supra pubic drain exchange due to the failure.Concomitant medical products: 18g multipurpose needle and guidewire this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10: product received on: 03dec2019.Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, and dimensional verification, were conducted during the investigation.The complaint device was returned for investigation.Physical examination of the returned device showed biomatter present on the device.The hub was separated from the flare, and the flared section of tubing was 7 mm in length.Dimensions deemed relevant to the failure mode (cap id and tubing od) were analyzed and determined that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot and relevant subassemblies revealed one reported nonconformance relevant to the reported failure mode, however all nonconforming product was scrapped, and the device goes through a 100% inspection for the nonconformance.A database search revealed no other complaints have been reported for the device lot.At this time, that there is no evidence the device was not manufactured to specification, or that there are nonconforming devices in house or out in the field.Based on the information provided, the examination of the returned product, and the results of the investigation, it was concluded that a manufacturing deficiency and quality control deficiency caused or contributed to this failure.Corrective actions including implementation of a gap gauge and retraining were performed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9316067
Report Number1820334-2019-02873
Device Sequence Number559882
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)220613(10)9809212
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number9809212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/20/2019
12/17/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/11/2019
01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;